Alert archive / Florida / High Surf Advisories in 2015
High Surf Advisory 3, NWS Melbourne, FL
NWS Melbourne, FL issued this high surf advisory at Oct 19, 2015, 4:13 AM EDT for Volusia County, Florida. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2015, 4:13 AM EDT (08:13 UTC)
- Expired
- Oct 20, 2015, 4:00 AM EDT
- In force
- 24 hr
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
007 WHUS42 KMLB 190813 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 413 AM EDT MON OCT 19 2015 ...STRONG AND GUSTY ONSHORE WINDS WILL PRODUCE HAZARDOUS CONDITIONS ALONG THE COAST... FLZ047-054-059-064-141-147-200800- /O.CAN.KMLB.BH.S.0011.000000T0000Z-151019T0800Z/ /O.NEW.KMLB.CF.Y.0004.151019T0813Z-151020T0800Z/ /O.NEW.KMLB.SU.Y.0003.151019T0813Z-151020T0800Z/ SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY- 413 AM EDT MON OCT 19 2015 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 AM EDT TUESDAY... ...HIGH SURF ADVISORY IN EFFECT UNTIL 4 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A HIGH SURF ADVISORY...AND A COASTAL FLOOD ADVISORY...BOTH OF WHICH ARE IN EFFECT UNTIL 4 AM TUESDAY. * WAVES AND SURF...THE COMBINATION OF WIND AND SWELL WAVES WILL PRODUCE LARGE BREAKERS OF 5 TO 7 FEET IN THE SURF ZONE. THERE WILL BE NUMEROUS STRONG RIP CURRENTS. * COASTAL FLOODING...TIDES WILL RUN BETWEEN ONE FOOT AND A FOOT AND A HALF ABOVE NORMAL. EXPECT WAVE RUNUP TO THE DUNE LINE AROUND THE NEXT TIMES OF HIGH TIDE...WHICH WILL OCCUR AROUND 1:00 PM THIS AFTERNOON AND AGAIN BETWEEN 1:00 AND 2:00 AM ON EARLY TUESDAY MORNING. MINOR BEACH EROSION WILL ALSO BE POSSIBLE. * TIMING...TODAY THROUGH EARLY TUESDAY MORNING. * IMPACTS...ROUGH...POUNDING SURF WILL MAKE ENTERING THE OCEAN DANGEROUS TODAY. LARGE BREAKERS COULD KNOCK YOU DOWN AND MAKE YOU MORE SUSCEPTIBLE TO BECOMING CAUGHT IN A RIP CURRENT. IF YOU DECIDE TO ENTER THE WATER TODAY...SWIM ONLY WITHIN SIGHT OF A LIFEGUARD...AND NEVER SWIM ALONG. WEAK SWIMMERS MAY NOT WANT TO ENTER THE WATER ABOVE THEIR KNEES...OR CONSIDER STAYING OUT OF THE SURF ENTIRELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. NUMEROUS STRONG RIP CURRENTS ARE ALSO EXPECTED. A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES MAY COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$ CRISTALDI
1 follow-up statement
599 WHUS42 KMLB 200805 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 405 AM EDT TUE OCT 20 2015 ...ANOTHER DAY OF ROUGH POUNDING SURF... FLZ047-054-059-064-141-147-210000- /O.EXP.KMLB.CF.Y.0004.000000T0000Z-151020T0800Z/ /O.EXP.KMLB.SU.Y.0003.000000T0000Z-151020T0800Z/ /O.NEW.KMLB.SU.Y.0004.151020T0805Z-151021T0000Z/ SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY- 405 AM EDT TUE OCT 20 2015 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...COASTAL FLOOD ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WAVES AND SURF...THE COMBINATION OF WIND AND SWELL WAVES WILL PRODUCE LARGE BREAKERS OF 5 TO 6 FEET IN THE SURF ZONE. THERE WILL ALSO BE NUMEROUS STRONG RIP CURRENTS...ESPECIALLY DURING THE OUTGOING TIDE. MINOR BEACH EROSION WILL BE POSSIBLE NEAR THE TIME OF HIGH TIDE...WHICH OCCURS AROUND 2:00 PM TODAY. * TIMING...TODAY THROUGH EARLY THIS EVENING. * IMPACTS...ROUGH...POUNDING SURF WILL MAKE ENTERING THE OCEAN DANGEROUS TODAY. LARGE BREAKERS COULD KNOCK YOU DOWN AND MAKE YOU MORE SUSCEPTIBLE TO BECOMING CAUGHT IN A RIP CURRENT. IF YOU DECIDE TO ENTER THE WATER TODAY...SWIM ONLY WITHIN SIGHT OF A LIFEGUARD...AND NEVER SWIM ALONG. WEAK SWIMMERS MAY NOT WANT TO ENTER THE WATER ABOVE THEIR KNEES...OR CONSIDER STAYING OUT OF THE SURF ENTIRELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. NUMEROUS STRONG RIP CURRENTS ARE ALSO EXPECTED. && $$ CRISTALDI
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this high surf advisory went out at Oct 18, 9:06 PM EDT, 7 hours 7 minutes earlier.
Area forecast discussion, Oct 18, 9:06 PM EDT, 7 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
906 PM EDT SUN OCT 18 2015
.UPDATE...
&&
.DISCUSSION...
WINDS OVER THE INTERIOR HAVE DROPPED TO LESS THAN 20 MPH THUS LET
THE LAKE WIND ADVISORY EXPIRE FOR THE INTERIOR COUNTIES. 925MB
WINDS STILL AROUND 30 TO 35 MPH OVER THE ATLANTIC AND AT THE
COAST THAT SHOULD MIX DOWN TO THE SURFACE. ROUGH CHOPPY SURF IS
EXPECTED TO CONTINUE OVERNIGHT WITH THE POSSIBILITY OF MINOR BEACH
EROSION FOR A COUPLE OF HOURS EITHER SIDE OF THE MIDNIGHT TO 1 AM
HIGH TIDES TONIGHT. RE ISSUED THE BEACH HAZARDS STATEMENT AND A
LAKE WIND ADVISORY THROUGH 4 AM MONDAY MORNING FOR THE COASTAL
COUNTIES.
&&
.AVIATION...
NORTH TO NORTHEAST WINDS 20 TO 25 KNOTS AT THE COASTAL TAF SITES
AND 10 TO 20 KNOTS FOR THE INTERIOR TAF LOCATIONS. VFR CEILINGS.
SHOWERS COMING OFF THE OCEANS FORT PIERCE SOUTH.
&&
.MARINE...
TRIDENT PIER AT PORT CANAVERAL REPORTING NORTHEAST WINDS 15 TO 20
KNOTS. THE TWO NOAA BUOYS AND THE CMAN AT SEBASTIAN INLET WERE
RECORDING NORTHEAST WINDS 20 TO 25 KNOTS WITH GUSTS AROUND 30
KNOTS. THE TWO NOAA BUOYS WERE RECORDING 8 TO 9 FOOT SEAS. THE SCRIPPS
BUOYS AT 4 AND 6NM OFF THE BEACH WERE RECORDING 4 TO 7 FOOT SEAS.
STRONG NORTHEAST TO EAST WINDS WILL CONTINUE OVERNIGHT. SMALL
CRAFT ADVISORY REMAINS IN EFFECT.
&&
.PREV DISCUSSION... /ISSUED 352 PM EDT SUN OCT 18 2015/
.DISCUSSION...
TONIGHT/MON...HIGH PRESSURE OVER THE OHIO VALLEY WILL BUILD SOUTH
AND EAST AND MAINTAIN A BREEZY/GUSTY NE WIND FLOW. WINDY/GUSTY
CONDITIONS SHOULD PERSIST ALONG THE COAST OVERNIGHT ALTHOUGH THE
GUSTINESS WILL SUBSIDE AWAY FROM THE COAST/INTERIOR DUE TO SOME
DECOUPLING. THE AXIS OF AN UPPER (250 MB) JET WILL DROP SOUTH
ACROSS THE AREA OVERNIGHT AND THIS SHOULD GRADUALLY REDUCE THE
AMOUNT OF HIGH CLOUDINESS STREAMING ACROSS THE AREA FROM NORTH TO
SOUTH. BUT THE MARINE STRATOCU WILL PANCAKE BENEATH A
STRENGTHENING SUBSIDENCE INVERSION WHICH WILL PRODUCE CONSIDERABLE
CLOUDINESS ON MONDAY. THERE SHOULD BE QUITE A RANGE OF LOW TEMPS
TONIGHT...UPPER 50S NORTH LAKE/NW VOLUSIA TO THE LOWER 70S ALONG
THE IMMEDIATE COAST SOUTH OF THE CAPE. HIGHS MON IN THE MID 70S
ALONG THE VOLUSIA COAST TO THE LOWER 80S SOUTH INTERIOR WHICH WILL
BE ABOUT 5 DEGREES BELOW NORMAL.
SCATTERED SHOWERS THROUGH EARLY EVE PUSHING ONSHORE THE TREASURE
COAST WILL DECREASE IN COVERAGE BETWEEN SUNSET AND MIDNIGHT.
MON NIGHT-WED NIGHT...GRADUAL CHGS TO THE SYNOPTIC PATTERN FOR THE
FIRST HALF OF NEXT WEEK WITH MINIMAL IMPACT ON LOCAL SENSIBLE WX.
FLAT MID/UPPER FLOW IN THE WAKE OF THE DEPARTING ERN CONUS TROUGH
WILL AMPLIFY INTO LOW LATITUDE OMEGA TYPE BLOCK WITH AN AMPLIFIED
SHORT WAVE RIDGE COVERING THE GOMEX SEPARATING CUTOFF LOWS NEAR
30N70W AND 33N110W. AT THE SURFACE...PGRAD BTWN JAX-MIA WEAKENS
SLIGHTLY FROM 7-8MB TO ABOUT 6MB AS THE LARGE COLD HIGH STRETCHING
FROM THE CTRL-ERN CONUS INTO THE WRN ATLC SLOWLY BEGINS TO FILL.
THIS WILL KEEP A BREEZY TO LCLY WINDY PATTERN IN PLACE WITH ONLY A
SLIGHT PREMISE FOR PRECIP IN THE FORM OF LOW TOPPED...VERY LIGHT
ATLC SHRA AND SPRINKLES MOVING ONSHORE THE FL EAST COAST WITH VERY
LITTLE IMPACT/QPF. MAIN CONCERN WILL CONTINUE TO BE CONTINUATION OF
GUSTY ONSHORE (E/ENE) WINDS AND THE RESULTANT HAZARDOUS SEAS/SURF.
MODIFYING GUSTY ONSHORE FLOW WILL LIMIT DIURNAL TEMP RANGE ESPECIALLY
NEAR THE COAST...WITH BARRIER ISLANDS SHOWING <10F DIFF BTWN MAXES
AND MINS (L80S/M70S). INLAND AREAS GNRLY L-M80S OVER M-U60S) ALBEIT
A TAD COOLER IN SPOTS MON NIGHT.
THU-SAT...WHILE THERE WILL BE SOME ADJUSTMENT IN THE LOW LATITUDE
BLOCK ACROSS THE SOUTHERN TIER OF THE CONUS...THE BASIC PATTERN
WON'T CHANGE ALL THAT MUCH. THE ANCHORING SHORT WAVE RIDGE OVER
THE GOMEX WILL BE VERY SLOW TO WEAKEN AS ITS AXIS LEANS OVER TO A
POS TILT. TO THE WEST...A WEAKER CLOSED LOW REPLACES THE PRIMARY
ONE THAT EJECTS NE/SHEARS OUT THU-THU NIGHT. ON THE EASTERN SIDE
THE AMPLIFIED TROUGH OR CUTOFF LOW CENTER JUST TO THE EAST OR NE OF
THE NRN BAHAMAS WILL RETROGRADE SW TWD ERN CUBA AND THE SERN BAHAMAS
BY NEXT WEEKEND. WELL TO THE NORTH...HIGH PRES BUILDING INTO THE
ERN CONUS BEHIND A NRN STREAM MID LEVEL TROUGH WILL REINFORCE THE
SFC RIDGE...WHILST GIVING ITS AXIS A MORE MERIDIONAL/N-S RATHER THAN
ZONAL/E-W ORIENTATION. THIS WILL CAUSE WINDS TO BACK MORE TO NERLY
AS THE LOCAL PGRAD WEAKENS SLIGHTLY (TO AROUND 5MB) WITH WINDS
FOLLOWING SUIT. ALL IN ALL...THE LOCAL PATTERN LOOKS PRETTY STATUS
QUO WITH SLGT OR LOW END CHANCE POPS FOR COASTAL AREAS WITH MAX
TEMPS IN THE L80S COAST/NEAR 85F INLAND AND MINS RANGING FROM THE
L-M70S COAST TO U60S INLAND.
&&
.AVIATION...
HIGH PRESSURE TO THE NORTH WILL PRODUCE A TIGHT PRESSURE GRADIENT
OVER THE AREA RESULTING IN BREEZY/GUSTY NE WINDS NEXT 24 HOURS.
WIND GUSTS AROUND 30 KNOTS WILL BE POSSIBLE THROUGH 02Z ESP
COASTAL TERMINALS. WILL HOLD ONTO VCSH THIS EVENING FROM VRB
SOUTH THEN COVERAGE SHOULD BECOME TOO ISOLD TO MENTION.
&&
.MARINE...
TONIGHT/MONDAY...SOLID SMALL CRAFT ADVISORY CONDITIONS ARE
OCCURRING OVER THE ATLC WATERS AS PRESSURE GRADIENT CONTINUES TO
TIGHTEN. NE WINDS 20 TO 30 KNOTS WITH OCCASIONAL GUSTS TO GALE
FORCE WILL PRODUCE RAPIDLY BUILDING SEAS ESP IN THE GULF STREAM
INTO THIS EVE. SEAS FORECAST TO REACH UP TO 13 FT TONIGHT IN THE
GULF STREAM...6 TO 8 FEET NEARSHORE. FLOW MAY VEER SLIGHTLY OUT OF
THE E/NE MON BUT GRADIENT WILL SUPPORT 20 TO 25 KNOTS SO HAZARDOUS
BOATING CONDITIONS WILL PERSIST NOT ONLY ON THE ATLC BUT ALSO ON
THE INTRACOASTAL WATERS AND INLAND LAKES.
TUE-FRI...HAZARDOUS SEAS/SURF LOOK TO CONTINUE THROUGH MOST OF THIS
WEEK WITH ONLY A GRADUAL ABATEMENT IN CONDITIONS. MODEL GUIDANCE
INDICATES PGRAD WILL VERY LIKELY SUPPORT AN EXTENSION OF SCA THROUGH
MID WEEK...WITH CAUTIONARY CONDITIONS THROUGH THE END OF THE WORK
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 63 76 68 79 / 10 10 10 20
MCO 62 79 63 84 / 0 10 10 10
MLB 70 79 71 82 / 10 10 10 20
VRB 71 79 72 82 / 10 10 10 20
LEE 59 78 61 84 / 0 10 10 10
SFB 61 78 64 83 / 0 10 10 10
ORL 62 79 64 83 / 0 10 10 10
FPR 71 79 72 82 / 20 10 10 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 4 AM EDT MONDAY FOR COASTAL VOLUSIA
COUNTY-INDIAN RIVER-MARTIN-NORTHERN BREVARD COUNTY-SOUTHERN
BREVARD COUNTY-ST. LUCIE.
AM...SMALL CRAFT ADVISORY UNTIL 5 AM EDT TUESDAY FOR FLAGLER BEACH TO
VOLUSIA-BREVARD COUNTY LINE 0-20 NM-FLAGLER BEACH TO
VOLUSIA-BREVARD COUNTY LINE 20-60 NM-SEBASTIAN INLET TO
JUPITER INLET 0-20 NM-SEBASTIAN INLET TO JUPITER INLET 20-
60 NM-VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20
NM-VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM.
&&
IMPACT WX...LASCODY
UPDATES.....WIMMERHazardous weather outlook, Oct 18, 7:50 PM EDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 750 PM EDT SUN OCT 18 2015 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-191000- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 750 PM EDT SUN OCT 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .HIGH WIND IMPACT... A LAKE WIND ADVISORY IS IN EFFECT FOR THE EAST CENTRAL FLORIDA COAST THROUGH EARLY MONDAY MORNING. EXPECT GUSTY NORTHEAST WINDS OF 20 TO 30 MPH. CHOPPY WAVES WILL CREATE DANGEROUS CONDITIONS FOR SMALL VESSELS ON AREA WATERWAYS. .RIP CURRENT IMPACT... HEAVY BREAKING WAVES AND HAZARDOUS CURRENTS WILL CONTINUE A HIGH SURF ZONE DANGER FOR ANYONE VENTURING INTO THE OCEAN. .COASTAL FLOOD IMPACT... BREAKING WAVES SUNDAY AFTERNOON IN THE 4 TO 5 FOOT RANGE CAUSED MINOR BEACH EROSION WELL AWAY FROM THE DUNES. GUSTY NORTHEAST WINDS WILL CONTINUE TO BUILD SEAS WITH HEIGHTS OFFSHORE REACHING 10 TO 12 FEET. WAVE RUN UP WILL BE GREATER AT THE NEXT HIGH TIDE AROUND MIDNIGHT...BUT SHOULD ONLY REACH THE DUNE LINE AT BEACHES WHICH ARE TRADITIONALLY MOST VULNERABLE. .WIND AND SEA IMPACT... STRONG SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE WITH NORTHEAST WINDS 20 TO 25 KNOTS AND GUSTY. THIS WILL GENERATE SEAS 6 TO 8 FEET NEAR SHORE AND UP TO 12 FEET IN THE GULF STREAM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WINDY CONDITIONS WILL ONLY SLOWLY DIMINISH MONDAY NIGHT AND TUESDAY BUT BREEZY ONSHORE FLOW WILL PERSIST THROUGH THE WEEK. THIS WILL KEEP BEACH AND BOATING CONDITIONS HAZARDOUS. MINOR BEACH EROSION IS ALSO POSSIBLE WELL INTO THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LASCODY
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 8:28 PM EDT | Lake Wind Advisory | MLB | Volusia | 8 hr |
| Oct 18, 8:42 PM EDT | Beach Hazards Statement | MLB | Volusia | 8 hr |
| Oct 19, 4:13 AM EDT | Coastal Flood Advisory | MLB | Volusia | 24 hr |
| Oct 19, 4:16 AM EDT | Lake Wind Advisory | MLB | Volusia | 16 hr |
Nearby
High Surf Advisories in Florida, 2015Every high surf advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.